Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On the particle paths in solitary water waves

Author: Adrian Constantin
Journal: Quart. Appl. Math. 68 (2010), 81-90
MSC (2000): Primary 35Q35, 76B07; Secondary 35J65, 76B25
DOI: https://doi.org/10.1090/S0033-569X-09-01166-1
Published electronically: October 15, 2009
MathSciNet review: 2598882
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We provide the qualitative flow pattern beneath a solitary water wave by describing the individual particle trajectories.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35Q35, 76B07, 35J65, 76B25

Retrieve articles in all journals with MSC (2000): 35Q35, 76B07, 35J65, 76B25

Additional Information

Adrian Constantin
Affiliation: School of Mathematics, Trinity College, Dublin 2, Ireland
Address at time of publication: University of Vienna, Fakultät für Mathematik, Nordbergstraße 15, 1090 Wien, Austria
Email: adrian.constantin@univie.ac.at

DOI: https://doi.org/10.1090/S0033-569X-09-01166-1
Keywords: Euler equations, free boundary, conformal map, particle trajectory
Received by editor(s): December 12, 2008
Published electronically: October 15, 2009
Dedicated: Dedicated to Walter Strauss on his 70th birthday with esteem and friendship.
Article copyright: © Copyright 2009 Brown University
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society